Alert archive / Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Apr 12, 2011, 2:21 PM EDT for Amherst County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2011, 2:21 PM EDT (18:21 UTC)
- Expired
- Apr 12, 2011, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
County Amherst County, VA
The radar
The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
731
WWUS81 KRNK 121821
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT TUE APR 12 2011
VAZ035-045-046-121915-
AMHERST VA-APPOMATTOX VA-CAMPBELL VA-
221 PM EDT TUE APR 12 2011
...A SHOWER WITH HEAVY RAIN WILL AFFECT AMHERST...APPOMATTOX AND
CAMPBELL COUNTIES...
AT 219 PM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 4 MILES NORTH OF
CONCORD...MOVING NORTH AT 20 MPH. RAINFALL RATES OF THREE QUARTERS
TO ONE INCH AN HOUR ARE POSSIBLE FROM THESE STORMS.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
SHOWER.
THIS SHOWER WILL BE NEAR RIVERVILLE AROUND 240 PM...FALCONERVILLE
AROUND 255 PM...AMHERST AROUND 300 PM...NEW GLASGOW AROUND 310 PM AND
CLIFFORD AROUND 315 PM.
LAT...LON 3777 7906 3772 7906 3770 7899 3770 7898
3754 7889 3735 7884 3731 7906 3776 7928
3780 7910
$$
RCSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Apr 12, 1:49 PM EDT, 32 minutes earlier.
Area forecast discussion, Apr 12, 1:49 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 149 PM EDT TUE APR 12 2011 .SYNOPSIS... LOW PRESSURE OVER EASTERN KENTUCKY WILL MOVE SLOWLY EAST THIS AFTERNOON AND WILL BE OVER THE DELMARVA BY WEDNESDAY MORNING. HIGH PRESSURE BUILDS INTO THE AREA BEHIND THIS LOW WEDNESDAY NIGHT AND THURSDAY. THE NEXT STORM SYSTEM AFFECTS OUR REGION FRIDAY NIGHT AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... CONVECTIVE BAND FROM NEW CASTLE TO THE ALLEGHANY HIGHLANDS IS THE ONLY SHOW IN TOWN ATTM...BUT WITH UPPER LOW NOW OVER ERN KY...AND SUNSHINE RETURNING TO SWRN/SRN CWA...SET UP FOR DESTRUCTIVE SUNSHINE AND SHOWER/ISOLATED THUNDERSTORM DEVELOPMENT LOOKS GOOD. MAIN CHANGE TO THE FORECAST WAS TO LOWER POPS EARLY THIS PERIOD IN THE SOUTH UNTIL MIDDAY WITH HIGHER POPS CURRENTLY IN THE NORTH. STILL LOOKS LIKE UPPER LOW SLIDES ACROSS SRN WV THIS AFTN SO AREAS ALONG...NORTH AND EAST OF THIS LOW SHOULD SEE THE BEST ACTIVITY SO KEPT HIGHEST POPS IN THE NORTHWEST...AND NORTH. ADDED THUNDER ALL AREAS GIVEN INCREASING LAPSE RATES WITH SUN RETURNING. TEMPS IN THE WEST SHOULD RISE SOME THIS MORNING THEN FALL LATER THIS AFTN UNDER THE SHOWERS/CLOUDIER SKIES. ALSO HAVE SMALL HAIL POTENTIAL TO ALL AREAS THIS AFTN. WILL HAVE TO WATCH FOR ISOLATED SVR POTENTIAL OUT EAST IF MORE SUNSHINE DEVELOPS...AS EFFECTIVE BULK SHEAR IS HIGH UNTIL ABOUT 20Z. AS THE LOW CROSSES THE FORECAST AREA SURFACE AND LOW LEVEL WINDS WILL COME AROUND TO THE NORTHWEST WITH A SHARP DROP IN TEMPERATURES. MODELS WERE SHOWING 850 MB TEMPERATURES DROPPING TO NEAR ZERO IN THE WESTERN COUNTY WARNING AREA BY 00Z/8PM TONIGHT. IN ADDITION...WINDS ALONG THE RIDGES WILL INCREASE AS THE LOW LEVEL JET PICKS UP INTO THE 40 TO 50 KNOT RANGE ALONG THE SOUTHERN BLUE RIDGE. HAVE INCREASED WIND SPEEDS AT THE HIGHER ELEVATIONS SOUTH OF ROANOKE AND IN THE NORTHWEST NORTH CAROLINA MOUNTAINS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... WILL START WEDNESDAY OFF WITH RESIDUAL SHOWER ACTIVITY...MAINLY ALONG AND NORTH OF INTERSTATE 81...AS THE UPPER LEVEL LOW CONTINUES TO PUSH NORTHEAST AFTER CROSSING OVER OUR AREA ON TUESDAY EVENING. THE HIGH TEMPERATURE FORECAST FOR WEDNESDAY WILL REMAIN PROBLEMATIC AS IT GREATLY DEPENDS ON THE AMOUNT OF LOW LEVEL CLOUD COVER THAT REMAINS IN THE WAKE OF THE DEPARTING LOW. FORECAST MODELS APPEAR TO BE IN GOOD AGREEMENT THAT CLOUDS WILL BREAK UP WEST OF THE BLUE RIDGE BY EARLY AFTERNOON...AND THAT SKIES WILL BECOME PARTLY CLOUDY ACROSS SOUTHSIDE VIRGINIA BY EARLY EVENING. WEDNESDAYS TEMPERATURE FORECAST IS BASED ON THAT ASSUMPTION. HOWEVER...IF THE CLOUDS BREAK OUT EARLIER...THEN TEMPERATURES WILL BE A FEW DEGREES WARMER...AND IF CLOUDS HANG TOGETHER LATER THAN EXPECTED IN THE AFTERNOON...WE CAN EXPECT HIGH TEMPERATURES TO BE A FEW DEGREES COOLER. IN SUMMARY...WEDNESDAY COULD BE ONE OF THOSE DAYS WHERE IT WOULD BE A GOOD IDEA TO DRESS IN LAYERS. AT ANY RATE...CLOUD COVER IS EXPECTED TO MOVE OUT OF THE AREA BY EVENING...AND WITH THE DEPARTURE OF THE UPPER LEVEL LOW...HIGH PRESSURE TAKES OVER OUR WEATHER PATTERN. MOSTLY CLEAR SKIES ON THURSDAY...ASIDE FROM PASSING HIGH CLOUDS...WILL ALLOW HIGH TEMPERATURES TO REBOUND INTO THE LOWER 70S EAST OF THE BLUE RIDGE...AND INTO THE UPPER 60S TO THE WEST. SHOWERS AND THUNDERSTORMS MAKE A RETURN ON FRIDAY AS HIGH PRESSURE MOVES EASTWARD...AND ANOTHER STRONG LOW PRESSURE SYSTEM DEVELOPS ACROSS THE CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS WILL START OFF AS SPOTTY DURING THE AFTERNOON AND EVENING...BUT WILL INCREASE IN COVERAGE DURING THE EARLY MORNING HOURS OF SATURDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. AT THIS TIME...UPPER LEVEL SUPPORT FOR THE THUNDERSTORM ACTIVITY APPEARS WEAK...AND WOULD NOT EXPECT TO SEE MORE THAN ISOLATED STRONG STORMS. SHOWER ACTIVITY SHOULD REMAIN SPOTTY ENOUGH ON FRIDAY AFTERNOON SO AS NOT TO HINDER HEATING TOO MUCH...AND WILL EXPECT TO SEE HIGHS ONCE AGAIN RANGE FROM THE UPPER 60S TO LOWER 70S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... BASED UPON THE 0Z OP GFS/ECMWF..CONFIDENCE WAS VERY LOW FOR THE LONG TERM FORECAST AS H85 TEMPS DIFFERED BY ABOUT 10C AT H85 INTO THE WEEKEND AND EARLY NEXT WEEK. THE ECMWF WAS THE WARMER SOLUTION AND THE OP GFS THE COLDEST. HOWEVER...NEW 12Z GFS HAS TRENDED TOWARDS THE WARMER MORE OPTIMISTIC 0Z ECMWF RUN...SO HAVE PUSHED GRIDS IN A WARMER DIRECTION. REGARDLESS...A STRONG BOUNDARY WITH A WAVE ALONG IT WILL PUSH THROUGH THE CWA ON SATURDAY. TRYING TO DETERMINE WHERE THE TRIPLE POINT WILL BE IS DIFFICULT AT THIS TIME RANGE...BUT THERE COULD BE SOME STRONG THUNDERSTORMS AS THE FRONT COMES THROUGH AT A FAVORABLE TIME OF DAY WITH A JET COUPLET ARRIVING TOO. PRECIP ENDS SATURDAY NIGHT...AND CONTINUED TO SHY AWAY FROM THE OP GFS PREDICTION OF COLD ENOUGH H85 TEMPS FOR UPSLOPE SNOWS BREAKING OUT ALONG WESTERN GREENBRIER SATURDAY NIGHT. COLD AIR IS BASICALLY JUST A GLANCING BLOW AS H85 TEMPS QUICKLY WARM TO 6-8C BY 0Z SUNDAY...WITH A DRY FORECAST. WITH HEIGHTS FALLING ACROSS GREENLAND EARLY NEXT WEEK...A WARMER FORECAST IS FAVORED. HEIGHTS WILL BUILD ALONG THE EAST COAST IN RESPONSE WITH TEMPS EASILY INTO THE 70S MON AND TUESDAY. TEMPS WERE WARMED SIGNIFICANTLY FROM THE PREVIOUS FORECAST....WITH H85 TEMPS OFF THE NEW 12Z GFS AND THE 0Z ECMWF CHALLENGING +14C. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SFC AND UPPER LOW OVER THE CENTRAL APPALACHIANS WILL SLOWLY DRIFT EAST TONIGHT AND BE POSITIONED ACROSS THE DELMARVA AREA BY THE END OF THIS TAF PERIOD. THIS SYSTEM WILL CREATE TRICKY FLIGHT CONDITIONS...MOST OF WHICH ARE POOR. THIS AFTN...BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL ROTATE NORTH THEN NORTHEAST AS THIS SYSTEM MOVES SLOWLY EAST WITH SHOWERS ON THE BACKSIDE OF IT DRIFTING NORTH TO SOUTH. APPEARS BEST THREAT OF HEAVIER DOWNPOURS WILL BE FROM ROA/BCB NW TO LWB. DANVILLE AT THE MOMENT LOOKS LIKE THEY WILL STAY IN THE VFR RANGE THROUGH EARLY EVENING...WITH SHOWERS INVOF. AS SHOWERS MOVE ACROSS...CIGS/VSBYS WILL DROP TO MVFR THEN IFR LATER THIS EVENING. THE LOW LVL MOISTURE LOOKS TO STAY AROUND THROUGH OVERNIGHT...SO CIGS WILL STAY BELOW VFR...WITH IFR/LIFR EXPECTED IN THE MTNS AND EVEN LYH...DESPITE A 10 KNOT WNW WIND AT MOST LOCATIONS. IF THE WIND SUBSIDES ENOUGH...SOME FOG WILL FORM. ATTM...THINK WILL SEE ENOUGH WINDS TO KEEP VSBYS ABOVE IFR. FOR TUESDAY...AS THE LOW LIFTS NORTHEAST...THE WINDS SHOULD MIX ENOUGH OF THE LOW LVL MOISTURE TO SCOUR OUT EVERYONE BUT BLF. LOOKS LIKE THEY COULD BE STUCK IN IFR/LIFR CLOUDINESS TIL 18Z. AFTER THIS TAF PERIOD...HIGH PRESSURE WILL MOVE IN WITH VFR CONDITONS RETURNING TO ALL SITES. POTENTIAL EXISTS FOR RADIATIONAL FOG IN THE LWB/BCB/LYH AREA WED NIGHT...WITH POTENTIAL FOR SUB MVFR VSBYS. OTHERWISE...VFR UNTIL ANOTHER COMPLEX STORM SYSTEM LOOKS TO BRING A RETURN OF LOW CIGS AND SHOWERS FRIDAY NIGHT INTO SATURDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/WP NEAR TERM...AMS/WP SHORT TERM...NF LONG TERM...KM AVIATION...AMS/WP
Hazardous weather outlook, Apr 12, 4:34 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 434 AM EDT TUE APR 12 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-131000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 434 AM EDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS...HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH SHOWERS AND THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 12, 10:48 AM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1048 AM EDT TUE APR 12 2011
VAZ019-020-121530-
ALLEGHANY VA-BATH VA-
1048 AM EDT TUE APR 12 2011
...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY AND BATH COUNTIES...
AT 1045 AM EDT...SLOW MOVING SHOWERS WERE LOCATED ALONG A LINE FROM
7 MILES WEST OF MOUNTAIN GROVE TO JORDAN MINES...MOVING NORTH AT 15
MPH.
THESE SHOWERS WILL BE HEAVY AT TIMES WITH UP TO AN INCH POSSIBLE IN
LESS THAN AN HOUR. SMALL HAIL IS ALSO POSSIBLE. THE HEAVY RAIN WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
OTHER LOCATIONS THAT WILL BE AFFECTED INCLUDE...COVINGTON AND
NATURAL WELL AROUND THROUGH 1130 AM.
LAT...LON 3825 7976 3788 7978 3768 7997 3765 8002
3765 8005 3769 8011 3789 8010 3795 8007
3803 7997 3808 7996 3810 7994 3813 7995
3815 7992 3818 7992 3824 7985 3827 7978
WPSpecial weather statement, Apr 12, 11:25 AM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1125 AM EDT TUE APR 12 2011
VAZ019-020-023-024-121615-
ALLEGHANY VA-BATH VA-BOTETOURT VA-ROCKBRIDGE VA-
1125 AM EDT TUE APR 12 2011
...HEAVY RAIN DOWNPOURS AND SMALL HAIL WILL THE ALLEGHANY HIGHLANDS
AND SOUTHERN SHENANDOAH VALLEY THROUGH MIDDAY...
AT 1120 AM EDT...SHOWERS...WITH EMBEDDED THUNDERSTORMS WERE LOCATED
ALONG A LINE FROM NATURAL WELL TO GALA...MOVING NORTHEAST AT 15 MPH.
THESE SHOWERS WILL PRODUCE HEAVY DOWNPOURS AND POSSIBLY SMALL THE
HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS...AS RAINFALL RATES IN ONE HOUR
EXCEED ONE AND A HALF INCHES.
OTHER LOCATIONS THAT WILL BE AFFECTED THROUGH 1215 PM INCLUDE...
CARLOOVER...CALLISON...DOUTHAT STATE PARK AND LONGDALE FURNACE.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3824 7973 3823 7972 3784 7957 3755 7983
3794 8005 3825 7977
WPSpecial weather statement, Apr 12, 12:34 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 PM EDT TUE APR 12 2011
NCZ003-VAZ013-016-017-121715-
CARROLL VA-FLOYD VA-PULASKI VA-SURRY NC-
1234 PM EDT TUE APR 12 2011
...TORRENTIAL DOWNPOURS TO AFFECT THE INTERSTATE 77 CORRIDOR SOUTH
OF THE NEW RIVER...
AT 1229 PM EDT...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM
DUGSPUR TO BOTTOM...MOVING NORTH AT 15 MPH.
THESE SHOWERS WILL PRODUCE ONE HOUR RAINFALL RATES OF UP TO 2
INCHES...AND ALSO POSSIBLY SMALL HAIL AND OCCASIONAL CLOUD TO GROUND
LIGHTNING. THE VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
LOCATIONS THAT CAN EXPECT THESE SHOWERS INCLUDE...INDIAN VALLEY...
COPPER VALLEY...HILLSVILLE AND FANCY GAP.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3670 8080 3691 8071 3706 8055 3705 8054
3704 8056 3699 8054 3701 8052 3695 8050
3686 8054 3672 8056 3650 8072 3646 8087
WPSpecial weather statement, Apr 12, 12:43 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1243 PM EDT TUE APR 12 2011
VAZ019-020-WVZ045-121730-
ALLEGHANY VA-BATH VA-GREENBRIER WV-
1243 PM EDT TUE APR 12 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BATH AND GREENBRIER
COUNTIES...
AT 1241 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ORISKANY...
MOVING NORTH AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL AFFECT COVINGTON CITY AND HOLLINS THROUGH 130 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3798 7985 3770 7993 3766 8000 3765 8001
3766 8003 3763 8009 3762 8011 3797 8017
WPSpecial weather statement, Apr 12, 2:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
219 PM EDT TUE APR 12 2011
VAZ018-019-WVZ045-121915-
ALLEGHANY VA-CRAIG VA-GREENBRIER WV-
219 PM EDT TUE APR 12 2011
...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...CRAIG AND
GREENBRIER COUNTIES...
AT 215 PM EDT...SHOWERS WITH RUMBLES OF THUNDER AND HEAVY RAIN WERE
ALONG A LINE FROM 5 MILES NORTH OF COVINGTON CITY TO 4 MILES EAST OF
JORDAN MINES...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
SHOWERS.
THESE SHOWERS WILL BE NEAR JORDAN MINES AROUND 230 PM...NATURAL WELL
AROUND 235 PM...CALLAGHAN AROUND 245 PM...CALLAGHAN AROUND 250 PM AND
NEOLA AROUND 315 PM.
LAT...LON 3802 7998 3795 8006 3794 8003 3796 8001
3795 7993 3786 7985 3770 7994 3764 8003
3759 8000 3752 8003 3786 8031 3804 8021
3804 8016 3806 8011 3807 8002
RCSSpecial weather statement, Apr 12, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT TUE APR 12 2011
VAZ035-045-046-121915-
AMHERST VA-APPOMATTOX VA-CAMPBELL VA-
221 PM EDT TUE APR 12 2011
...A SHOWER WITH HEAVY RAIN WILL AFFECT AMHERST...APPOMATTOX AND
CAMPBELL COUNTIES...
AT 219 PM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 4 MILES NORTH OF
CONCORD...MOVING NORTH AT 20 MPH. RAINFALL RATES OF THREE QUARTERS
TO ONE INCH AN HOUR ARE POSSIBLE FROM THESE STORMS.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
SHOWER.
THIS SHOWER WILL BE NEAR RIVERVILLE AROUND 240 PM...FALCONERVILLE
AROUND 255 PM...AMHERST AROUND 300 PM...NEW GLASGOW AROUND 310 PM AND
CLIFFORD AROUND 315 PM.
LAT...LON 3777 7906 3772 7906 3770 7899 3770 7898
3754 7889 3735 7884 3731 7906 3776 7928
3780 7910
RCSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:14 AM EDT | Special Weather Statement | RNK | Giles, Pulaski | 61 min |
| Apr 12, 4:43 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick | 47 min |
| Apr 12, 5:11 AM EDT | Special Weather Statement | RNK | Pulaski | 34 min |
| Apr 12, 5:17 AM EDT | Special Weather Statement | RNK | Patrick | 28 min |
| Apr 12, 5:51 AM EDT | Special Weather Statement | RNK | Bedford, Franklin, Henry, City of Martinsville | 39 min |
| Apr 12, 10:48 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 42 min |
| Apr 12, 11:25 AM EDT | Special Weather Statement | RNK | Bath | 50 min |
| Apr 12, 12:34 PM EDT | Special Weather Statement | RNK | Carroll | 41 min |
| Apr 12, 12:43 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 47 min |
| Apr 12, 2:19 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 56 min |
| Apr 12, 2:43 PM EDT | Special Weather Statement | RNK | Roanoke | 62 min |
| Apr 12, 3:29 PM EDT | Flash Flood Warning | RNK | Alleghany, Bath, Botetourt, Craig, City of Covington | 6 hr |
| Apr 12, 4:07 PM EDT | Special Weather Statement | RNK | City of Covington | 23 min |
| Apr 12, 5:12 PM EDT | Special Weather Statement | RNK | Amherst | 33 min |
| Apr 12, 5:36 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 39 min |
| Apr 12, 5:57 PM EDT | Special Weather Statement | RNK | Bedford | 48 min |
| Apr 12, 7:07 PM EDT | Special Weather Statement | RNK | Charlotte | 53 min |
| Apr 12, 4:18 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 27 min |
| Apr 12, 3:39 AM EDT | Special Weather Statement | RNK | Mercer | 36 min |
| Apr 12, 4:32 PM EDT | Flash Flood Warning | RNK | Greenbrier | 6 hr |
Nearby
Special Weather Statements in Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.